MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Use of Device Problem (1670)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the subject product found physical damage to the controller as the outer case was cracked, and the pole clamp fractured.The void seal was broken, indicating the controller may have been opened.The biomed engineer was contacted as it was noted that there was a calibration sticker on the unit indicating it was assessed in (b)(6) 2018.He reported that he does not believe the unit was opened, and that he performed the assessment of the unit in (b)(6).He confirmed the controller was in good condition at that time, and there was no functional issues.He stated that based on the condition he suspects the unit was dropped or physically damaged between cases.He confirmed that there was no reported short circuit of the unit.He was told it simply did not power on.Based on evaluation we have concluded that the physical damage and the heat damage identified with the internal components was due to the device being subjected to physical trauma.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during set up of a procedure after inserting an x-stream tubing set into an x-stream controller, the device would not power on.There was no patient involvement.The subject product was returned and evaluation identified that some internal components had heat damage with evidence of internal combustion having occurred.It was reported by the biomed contact that it was possible the unit was dropped or damaged in use.The staff will change them on the pole and they can see some trauma between cases.There was no report of a short circuit, smoke, or flame having occurred.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7395286
Report Number1213643-2018-00883
Device Sequence Number10932697
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDAAVNX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1